MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number YB257
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Analysis summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that two empty opened foils, one paper lid, one winding former with small suture pieces that pertains to product code yb257 were returned for analysis.In order to evaluate the conditions of the returned sample, the strand was observed broken in several pieces into the petri dish and the winding former due to the degradation process caused by exposure to the environment.This caused that the needle was detached.The product code yb257 contains an absorbable suture.As the package was received open, the time of exposure to the environment could not be determined and a functional test cannot be performed.The foils were visually inspected, and no wrinkles or holes in the cavity were observed.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown plastic surgery procedure on (b)(6) 2022 and suture was used.When the product was taken out from the package, the suture came loose and the needle came off.There were no adverse consequences to the patient.No further information was provided.

Brand Name
MCRYL VIO 27IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15897346
Report Number2210968-2022-09914
Device Sequence Number6793798
Product Code GAN
UDI-Device Identifier10705031060029
UDI-Public10705031060029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberYB257
Device Catalogue NumberYB257
Device Lot NumberMGZ059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown